Georgia, 2019

Heavy Rain in Georgia, July 5, 2019

July 5, 2019 · NWS JAX · 6 events in 2 counties and zones

A weakness in the subtropical ridge was across the area and this feature combined with daytime heating triggered scattered to numerous storms that produced widespread heavy rainfall of 2-4 inches. 25 inches.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A weakness in the subtropical ridge was across the area and this feature combined with daytime heating triggered scattered to numerous storms that produced widespread heavy rainfall of 2-4 inches. Steering flow was very light with PWAT around 2.25 inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 5, 8:09 AM EST, 5 hours 21 minutes earlier.

Area forecast discussion, Jul 5, 8:09 AM EST, 5 hours 21 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
909 AM EDT Fri Jul 5 2019

.UPDATE...Weakness in subtropical ridge across the area combined
with heating will trigger scattered to numerous storms again this
afternoon/evening. Light winds will mean inland moving seabreezes
with Hi-res models showing convection to begin after 1 pm. Light
steering flow and high moisture(PWAT~2.25") will produce a slow
erratic movement of storms with locally heavy rainfall and
possible flooding. A few wet microburts with damaging winds will
also be possible in the stronger pulse storms. Temperatures today
will not be quite as hot as previous days due to the increased
cloud cover/pcpn with highs expected to be in the upper 80s/lower
90s before the onset of showers/storms.

&&

.AVIATION...Patchy morning fog will burn off with VFR conditions
to prevail into early afternoon. Showers and thunderstorms will
start to develop after 17z and increase til around 00Z. Have TEMPO
TSRA 18z-22z at inland TAF sites...and VCTS near the coast at SSI
and SGJ.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  92  73  90  74 /  70  40  80  50
SSI  85  76  87  77 /  50  30  60  50
JAX  92  75  90  75 /  60  30  70  40
SGJ  88  75  89  76 /  40  20  60  40
GNV  91  73  89  74 /  60  30  70  30
OCF  91  73  89  74 /  60  30  70  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

Zibura/Kennedy/

In the hours before

Special weather statement, Jul 5, 11:04 AM EST, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1204 PM EDT Fri Jul 5 2019

GAZ165-166-051630-
Inland Camden GA-Coastal Camden GA-
1204 PM EDT Fri Jul 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CAMDEN COUNTY UNTIL
1230 PM EDT...

* At 1203 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 8 miles east of Woodbine, moving
  northwest at 5 mph.

* Winds in excess of 40 mph possible with this storm.

* Locations impacted include...
  Harrietts Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3085 8151 3086 8164 3101 8166 3100 8152
TIME...MOT...LOC 1603Z 145DEG 5KT 3092 8159

ZIBURA
Special weather statement, Jul 5, 1:26 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
226 PM EDT Fri Jul 5 2019

FLZ035-236-051900-
Western Alachua FL-Gilchrist FL-
226 PM EDT Fri Jul 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GILCHRIST AND
SOUTHWESTERN ALACHUA COUNTIES UNTIL 300 PM EDT...

* At 226 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 7 miles west of Archer, or 7 miles
  north of Bronson, moving northeast at 20 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Trenton, Archer and Newberry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2967 8244 2949 8255 2954 8256 2953 8265
      2956 8266 2956 8275 2958 8276 2958 8280
      2967 8284
TIME...MOT...LOC 1826Z 205DEG 16KT 2956 8264

NELSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 heavy rain. Local standard time, as filed.

Heavy Rain, Camden

When
July 5, 1:30 PM EST
Where
Camden County, 3.27 mi ENE of Kingsland
Reported by
Public
Coordinates
30.820, -81.630

A gauge measured a daily storm total of 2.14 inches.

Heavy Rain, Camden

When
July 5, 1:30 PM EST
Where
Camden County, 1.82 mi SE of Harriets Bluff
Reported by
Public
Coordinates
30.850, -81.560

A gauge measured a daily storm total of 2.37 inches.

Heavy Rain, Camden

When
July 5, 1:30 PM EST
Where
Camden County, 3.04 mi WSW of Harriets Bluff
Reported by
Public
Coordinates
30.860, -81.630

A gauge measured a daily storm total of 2.58 inches.

Heavy Rain, Camden

When
July 5, 1:30 PM EST
Where
Camden County, 1.78 mi W of Harriets Bluff
Reported by
Public
Coordinates
30.870, -81.610

A gauge measured a daily storm total of 5.02 inches.

Heavy Rain, Charlton

When
July 5, 5:47 PM EST
Where
Charlton County, 7.09 mi WSW of Traders Hill
Reported by
Park/Forest Service
Coordinates
30.740, -82.130

The RAWs station at Okefenokee East measured a daily storm total rainfall of 2.75 inches.

Heavy Rain, Charlton

When
July 5, 8:00 PM EST
Where
Charlton County, 7.09 mi WSW of Traders Hill
Reported by
Park/Forest Service
Coordinates
30.740, -82.130

At 9 pm, the RAWs at Okefenokee East measured a daily rainfall total of 2.94 inches.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2019Every state in 2019This day in weather historyWarnings in Georgia, July 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 826827, 826829, 826830, 826832, 826833, 826834.